Ohio, 2004

Damaging Wind in Ohio, July 9, 2004

July 9, 2004 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 9, 3:00 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 9, 3:00 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT FRI JUL 9 2004

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
WARM FRONT STALLED OVER REGION TODAY. CONVECTION SHOULD FIRE ALONG
IT OVER THE NEXT SEVERAL DAYS. MAJORITY OF STORMS SHOULD BE
SUB-SEVERE AS OVERALL RIDGING IS IN PLACE WITH JUST SOME WEAK S/WS
TRYING TO BREAK THROUGH THE RIDGE. VORTS FROM THESE S/WS WILL LAY
OUT OVER SFC BOUNDARY AND AID IN CONVECTION FOR NEXT FEW DAYS.
ACTIVITY SHOULD DIE DOWN SLOWLY AT NIGHT BUT NOT COMPLETELY.

CONTINUED THE THINKING THAT MORE ACTIVITY TOMORROW WILL COOL MAX
TEMPS...OTHERWISE NO SIGNIFICANT CHANGES TO TEMPERATURE FORECASTS.
LOWS IN THE UPPER 60S TO AROUND 70 FOR MOST PLACES WITH CLOUD COVER.
HIGH TEMPS WILL BE VERY DEPENDENT ON PRESENCE OF PRECIP BUT SHOULD
REACH INTO THE MID 80S OR HIGHER FOR NEXT FEW DAYS IF WIDESPREAD
RAIN HOLDS OFF.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
GFS CONTINUES TO SHOW SHORT WAVES RIDING THE EASTERN FLANK OF AN
UPPER RIDGE THAT WILL PROVIDE SUPPORT FOR THUNDERSTORMS... WHILE AN
OSCILLATING FRONT WILL GIVE SURFACE CONVERGENCE. THUS...WILL
CONTINUE CHANCE POPS THROUGH MUCH OF THE EXTENDED PERIOD.

TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE AVERAGE THROUGH MOST
OF THE EXTENDED FORECAST...WITH A SLIGHT COOLING TREND EXPECTED LATE
NEXT WEEK.

&&

.AVIATION (18Z-18Z)...
COMPLICATED FORECAST.  WARM FRONT STRETCHES FROM NRN IL INTO SW OHIO
BETWEEN KDAY AND KCVG.  CONVECTION IS INITIATING IN THE JUST SOUTH
OF BOUNDARY IN WARM SECTOR WHERE INSTABILITY IS >3000 J/KG.
INITIATION APPEARS TO BE ASSOCIATED WITH WEAK JET STREAK.  FOR
DAY/CMH/ILN HAVE ADDED CB INTO AFTERNOON TO RELAY CONVECTIVE THREAT
WITHOUT ADDING IT INTO TAFS.  FOR CVG/LUK ADDED A 3 HR TEMP
GROUP...CONVECTION IS TOO CLOSE AND DRIFTING TOWARDS CVG/LUK.  WILL
MONITOR CONVECTION FOR POSSIBLE UPDATES.

FOR THE OVERNIGHT WENT DRY TO BEGIN WITH THEN ADDED CB TO FORECAST
OF ALL TAFS GIVE OR TAKE SEVERAL HOURS AROUND 12Z AS ETA HINTING AT
ADDITIONAL CONVECTION.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
IN...NONE.
KY...NONE.
&&

FRANKS
Hazardous weather outlook, Jul 9, 3:54 AM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT FRI JUL 9 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100852-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
453 AM EDT FRI JUL 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 56 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clermont

When
July 9, 4:36 PM EST to 4:43 PM EST
Where
Clermont County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
38.983, -84.150

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417137.